Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 24, 2000, 5:40 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 5:40 PM EDT (21:40 UTC)
- Expired
- May 24, 2000, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS51 KOKX 242143
SVRNYC
CTC001-242245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
540 PM EDT WED MAY 24 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
FAIRFIELD...
* UNTIL 645 PM EDT
* AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS..MOVING EAST AT 65 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
GEORGETOWN...RIDGEFIELD AROUND 550 PM EDT...
TRUMBULL AROUND 600 PM EDT...
BRIDGEPORT...SHELTON...STRATFORD AROUND 605 PM EDT...
MILFORD...ORANGE AROUND 610 PM EDT...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4135 7381 4117 7382 4103 7221 4130 7218What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:30 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 24, 2:30 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EDT WED MAY 24 2000 THE FLAT UPPER TROF OVER THE GREAT LAKES AND OHIO VALLEY WILL MOVE EAST ACROSS THE AREA THURSDAY MORNING AND EAST OVER THE ATLANTIC THURSDAY NIGHT AND FRIDAY. AT THE SURFACE LOW PRESSURE JUST NORTH OF THE GREAT LAKES WILL TRACK EAST REACHING THE CANADIAN MARITIMES BY THURSDAY NIGHT. A COLD FRONT TRAILING SOUTH FROM THE LOW WILL MOVE ACROSS THE AREA LATE TONIGHT. SHOWERS AND TSTMS WILL PRECEDE AND ACCOMPANY THE FRONTAL PASSAGE. A FEW OF THE TSTMS MAY BE ACCOMPANIED BY STRONG WINDS...HAIL AND HEAVY DOWNPOURS. A WEST TO NORTHWEST FLOW OF DRIER AIR WILL SPREAD OVER THE REGION THURSDAY AND CONTINUE INTO FRIDAY AS HIGH PRESSURE MOVES EAST TO THE GREAT LAKES BY FRIDAY MORNING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL LEVELS THURSDAY AND FRIDAY. A SCA MAY BE NEEDED ON THURSDAY. .OKX...NONE.
In the hours before
Special weather statement, May 24, 3:00 PM EDT, 2 hours 40 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-250230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 300 PM EDT WED MAY 24 2000 ...THERE IS A POTENTIAL FOR SEVERE WEATHER THIS EVENING AND TONIGHT... AN APPROACHING COLD FRONT AND VERY UNSTABLE AIR WILL BRING THE THREAT FOR SOME ACTIVE WEATHER THIS EVENING AND TONIGHT. THE AREAS WITH THE BEST CHANCE TO RECEIVE ANY SEVERE WEATHER WOULD BE THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...THE NEW YORK CITY METRO AREA AND SOUTHWEST CONNECTICUT FROM AROUND SUNSET UNTIL MIDNIGHT. AS YOU GO FURTHER EAST...THE CHANCES FOR SEVERE WEATHER WILL LESSEN SOMEWHAT DUE TO THE INFLUENCE OF THE COOL WATERS OF LONG ISLAND SOUND AND THE ATLANTIC OCEAN. THE STORM PREDICTION CENTER HAS PLACED OUR ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL AND STRONG DAMAGING WINDS. FOR THE LATEST WEATHER DEVELOPMENTS...PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS.
Local storm report, May 24, 5:21 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM WALDEN NY WIND DAMAGE
05/24/00 ORANGE TREE DOWN IN WALDEN
0510 PM MAYBROOK NY WIND DAMAGE
05/24/00 ORANGE TREES AND WIRES DOWN IN
MAYBROOKNearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.